# SDR 2004UALA00443

- Difficulty date: May 5, 2004
- Submitted: May 11, 2004
- Operation: Air carrier
- Aircraft: N944UA
- Make and model: Boeing 737522
- Aircraft serial: 26683
- Aircraft time: 32,463 hours, 20,482 cycles
- Engine: Ge CFM56*
- System (JASC): 2530 · Buffet/Galleys
- Part: Coffeemaker
- Condition: Malfunctioned
- Location: Galley
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

RETURNED TO YYZ DUE TO F-A REPORTED SPARKS AND POPPING COMING FROM FWD GALLEY CEILING ABOVE COFFEE MAKER. MECHANIC INSPECTING AIRCRAFT FOUND NO SIGNS OF ARCING OR MOISTURE ABOVE COFFEEMAKER.  SUBJECT COFFEEMAKER FOUND TO FUNCTION PROPERLY.  FURTHER ANALYSIS BY ORIGINAL MANUFACTURER REVEALED NO SIGNS OF ELECTRICAL ARCING AT TOP OF UNIT, BUT DID VERIFY SIGNS OF ELECTRICAL ARCING BENEATH UNIT AT CONNECTION TO HOTPLATE ELEMENT.  TYPICAL CAUSE IS MOISTURE INGRESSION OF THERMAL INSULATION AND ARCING TO UNPROTECTED TERMINAL.  OSV FOR COFFEEMAKER MAINTENANCE, ADVISED AND INSTRUCTED TO INSPECT FOR UNPROTECTED HOTPLATE TERMINALS AND APPLY CORRECTIVE ACTION, AS NEEDED.
